Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Muscle pain after several years on Crestor
Peacee52 posted:
I have been taking Crestor 40 mg for several years now to control my cholesterol and it's doing a very good job. I also have fibromyalgia. In September I started having increased muscle pain which I attributed to the fibro, but it has not gotten any better. I have done some reading about statins causing muscle aches & pains but in all the articles I've read it seems to happen when the patient is first beginning the medication. Has anyone else ever experienced this happening after being on a statin for a long period of time? Thanks ! Tricia
bobby75703 responded:
Of all the side effects from statins, muscle pain and weakness is the most common. When this happens, it usually happens sooner than later in treatment.

However those who have taken the drug for longer periods without any side effects, are not immune from muscle pain from statins. It can still happen.

Since you already have fibromyalgia, it becomes difficult to say for certain if the increased pain is from the fibro, or the statin. But since statins are notorious for causing this symptom, you may want to talk to your doctor about it.

Kookiep3 responded:
I was taking Crestor 40mg and then they switched me to lipator and I still have the muscle aches. so the Dr. took me off all meds for know. just taking 2 fish oil a day and some flax seeds. Any help with lowering my Cholesterol?
bobby75703 replied to Kookiep3's response:
Statins block the mevalonate pathway, inhibiting LDL cholesterol and other valuable downstream products from this pathway.

This has the potential to result in muscle cell deterioration and nerve damage in certain individuals. This is why I call statins degenerative drugs due to their ability to deteriorate bodily tissue.

When this happens, there is no magic bullet for reversal. Its a matter of the body healing itself. Most people heal up quickly after stopping the drug. Others take more time. In rare cases, perpetual deterioration continues after the drug is stopped.

LDL cholesterol serves many bodily functions, including cell membrane structural integrity, and is a vital component to healthy muscles.


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Chronic Statins Reduce Heart Attack Damage
The results of the present study demonstrated that chronic statin therapy is associated with smaller infarct size and higher myocardial ... More
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.